We study the geometry of the bifurcation diagrams of the families of vector fields in the plane. Countable number of pairwise non-equivalent germs of bifurcation diagrams in the two-parameter families is constructed. Previously, this effect was discovered for three parameters only. Our example is related to so-called saddle node (SN)–SN families: unfoldings of vector fields with one saddle-node singular point and one saddle-node cycle. We prove structural stability of this family. By the way, the tools that may be helpful in the proof of structural stability of other generic two-parameter families are developed. One of these tools is the embedding theorem for saddle-node families depending on the parameter. It is proved at the end of the paper.

1.
V. I.
Arnold
,
V. S.
Afrajmovich
,
Yu. S.
Ilyashenko
, and
L. P.
Shilnikov
, “Bifurcation theory,” in Bifurcation Theory and Catastrophe Theory. Translated from the 1986 Russian Original by N. D. Kazarinoff, Reprint of the 1994 English edition from the series Encyclopaedia of Mathematical Sciences [Dynamical Systems V, Encyclopaedia of Mathematical Sciences, Vol. 5, Springer, Berlin, 1994; Springer-Verlag, Berlin, 1999, p. viii+271.
2.
V. I.
Arnold
, “Catastrophe theory,” in Bifurcation Theory and Catastrophe Theory. Translated from the 1986 Russian Original by N. D. Kazarinoff, Reprint of the 1994 English edition from the series Encyclopaedia of Mathematical Sciences [Dynamical Systems V, Encyclopaedia of Mathematical Sciences, Vol. 5, Springer, Berlin, 1994; Springer-Verlag, Berlin, 1999, p. viii+271.
3.
N.
Goncharuk
,
Yu. S.
Ilyashenko
, and
N.
Solodovnikov
, “
Global bifurcations in generic one-parameter families with a parabolic cycle on S2
”,
Mosc. Math. J.
19
(
4
),
709
737
(
2017
).
4.
N. B.
Goncharuk
and
Yu. S.
Ilyashenko
, “Large bifurcation supports,” arXiv:1804.04596 (2018).
5.
Yu.
Ilyashenko
,
Yu.
Kudryashov
, and
I.
Schurov
, “
Global bifurcations in the two-sphere: A new perspective
,”
Invent. Math.
213
(
2
),
461
506
(
2018
).
6.
Yu.
Ilyashenko
and
S.
Yakovenko
, “Nonlinear Stokes phenomena in smooth classification problems,” in The Book Nonlinear Stokes Phenomena, Advances in Soviet Mathematics (American Mathematical Society, 1993), Vol. 14, pp. 235–287 (p. 287).
7.
A.
Kotova
and
V.
Stantso
, “On few-parameter generic families of vector fields on the two-dimensional sphere,” in Concerning the Hilbert 16th Problem, American Mathematical Society Translation Series 2 (American Mathematical Society, Providence, RI, 1995), Vol. 165, pp. 155–201.
8.
I. P.
Malta
and
J.
Palis
, “Families of vector fields with finite modulus of stability,” in Dynamical Systems and Turbulence, Warwick 1980, Lecture Notes in Mathematics (Springer, 1981), Vol. 898, pp. 212–229.
9.
V.
Roitenberg
, “On some nonlocal two-parameter bifurcations of vector fields on surfaces having a saddle-node singular point,” Deposited in VINITI, 1991, No. 3070–B91.
10.
V.
Roitenberg
, “Nonlocal two-parameter bifurcations of vector fields on surfaces,” Ph.D. thesis (Yaroslavle State Technical University, Yaroslavle, 2000).
11.
F.
Takens
, “
Partially hyperbolic fixed points
,”
Topology
10
,
133
147
(
1971
).
12.
F.
Takens
, “
Normal forms for certain singularities of vector fields
,”
Ann. Inst. Fourier
23
(
2
),
163
195
(
1973
).
You do not currently have access to this content.